Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 26, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 30, 2004, 5:24 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2004, 5:24 PM CDT (22:24 UTC)
- Expired
- May 30, 2004, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Marshall County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:10 PM CDT | FLASH FLOOD | Lacon, IL | TRAILER COURT ISOLATED DUE TO HIGH WATER. REPORTED BY SHERIFF. |
| May 30, 6:10 PM CDT | FLASH FLOOD | Lacon, IL | TRAILER COURT ISOLATED DUE TO HIGH WATER. REPORTED BY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 302226
FFWILX
ILC123-203-310430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WOODFORD COUNTY IN CENTRAL ILLINOIS
MARSHALL COUNTY IN CENTRAL ILLINOIS
* UNTIL 1130 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL MOVING INTO WOODFORD AND
MARSHALL CHOUNTIES. RADAR IS ESTIMATING RAINFALL AMOUNTS OF 2 TO 3 INCHES
PER HOUR WITH THESE STRONG THUNDERSTORMS.
REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4111 8935 4111 8907 4093 8907 4093 8895
4064 8901 4063 8931 4077 8932 4077 8960
4087 8951 4097 8948 4099 8960 4117 8944
$$
KELLY3 follow-up statements
000
WGUS73 KILX 310145
FFSILX
ILC203-310200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
845 PM CDT SUN MAY 30 2004
...THE FLASH FLOOD WARNING FOR WOODFORD COUNTY HAS BEEN CANCELLED...
THE HEAVY RAINFALL AND FLOOD THREAT HAS ENDED ACROSS THE WARNED AREA.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4066 8906 4071 8928 4076 8933 4077 8958
4093 8946 4093 8900
$$
KELLY000
WGUS73 KILX 310149
FFSILX
ILC123-310430-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
847 PM CDT SUN MAY 30 2004
...A FLASH FLOOD WARNING CONTINUES FOR MARSHALL COUNTY UNTIL 1130 PM
CDT...
FLOODING WAS STILL OCCURRING IN AND NEAR LACON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE
TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED
AREAS BY FOOT OR AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO JUDGE HOW
MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.
REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4111 8935 4111 8907 4094 8907 4094 8949
4098 8945 4099 8965 4115 8964 4115 8935
$$
KELLY000 WGUS73 KILX 310428 FFSILX ILC123-310445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1128 PM CDT SUN MAY 30 2004 ...THE FLASH FLOOD WARNING FOR MARSHALL COUNTY IS BEING ALLOWED TO EXPIRE... THE HEAVY RAINFALL AND FLOOD THREAT HAS ENDED ACROSS THE WARNED AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4110 8909 4097 8911 4102 8960 4110 8960 $$ PLAHMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:45 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 30, 2:45 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT SUN MAY 30 2004 .DISCUSSION...MAIN FORECAST CHALLENGES INCLUDE SVR STORMS EARLY TNT AND PRECIP CHANCES WITH UPPER LOW THRU WEDNESDAY. MODELS FAIRLY SIMILAR IN EVOLUTION OF UPPER SYSTEM OVER THE GREAT LAKES EARLY THIS WEEK. SOME MINOR TIMING DIFFERENCES WITH FROPA THIS EVENING AND OVERNIGHT ACRS THE FCST AREA BUT THOSE ARE MINOR. ETA MODEL USED WITH THIS FCST PACKAGE WITH A BLEND OF THE GFS ENSEMBLE AND EURO MODEL FOR DAYS 4 THRU 7. WL ADD A FLOOD WATCH FOR OUR SE THIRD AS THIS AREA RECEIVED TORRENTIAL RAINS SVL DAYS AGO AND FFG THE LOWEST IN THIS AREA. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... OUTFLOW BOUNDARY FROM MORNING CONVECTION CLEARLY EVIDENT ON VISIBLE SATELLITE LOOP...MAKING ITS WAY NORTH NOW AS NEXT BATCH OF SEVERE CONVECTION MAKES ITS WAY INTO WEST CENTRL IL. WIND PROFILE ALONG AND NORTH OF BNDRY VERY CONDUCIVE TO UPDRAFT ROTATION WITH WINDS MORE UNIDIRECTIONAL SOUTH OF MESOSCALE BNDRY. WL KEEP LIKELY POPS GOING MOST AREAS WITH THE NW PRECIP ENDING LATER THIS EVENING WHILE STORM CHANCES REMAIN ACRS THE SOUTHEAST UNTIL ABOUT 06Z. WINDS TO TURN MORE SW AND WEST TNT AS BNDRY SHIFTS EAST WITH SOME LOW AND MID LVL DRYING INDICATED ON SOUNDINGS AND TIME HEIGHT CROSS SECTIONS AFTR MIDNIGHT. UPPER LOW TO SETTLE ACRS THE REGION STARTING ON MONDAY WITH DAILY CHANCES FOR MAINLY AFTN AND EVENING CONVECTION WITH LI/S AROUND -3 AND TOTAL TOTALS IN THE MID 50S INDICATIVE OF THE AMOUNT OF COLD AIR ALOFT WITH THIS FEATURE. AS UPPER LOW SLOWLY FILLS...TEMPS ALOFT WILL SLOWLY WARM WITH LOW LVL LAPSE RATES NOT AS STEEP AS WE HEAD INTO MID WEEK. LONG TERM...WEDNESDAY THROUGH SUNDAY... NW FLOW PATTERN TO PREVAIL DURING THE SECOND HALF OF THE WEEK AS UPPER LOW WEAKENS TO OUR EAST. SVL WEAK SHORTWAVES EMBEDDED IN NW FLOW WITH STRONGEST CENTER OF CURRENT ON ENSEMBLES FROM CNTRL PLAINS INTO THE LOWER OHIO VALLEY SUGGESTING ANY MCS ACTIVITY SHOULD STAY TO OUR SOUTH. WL KEEP DRY FCST GOING IN EXTENDED. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH UNTIL 400 AM CDT FOR AREAS ALONG AND SOUTH OF A SHELBYVILLE TO PARIS LINE. && SMITH
Hazardous weather outlook, May 30, 11:27 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1127 AM CDT SUN MAY 30 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1128 AM CDT SUN MAY 30 2004 ...THERE IS A HIGH RISK OF A SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THIS EVENING WITH THE POTENTIAL FOR SIGNIFICANT LONG-TRACKED TORNADOES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTER SCATTERED THUNDERSTORMS DEPART THE AREA THIS MORNING...MORE THUNDERSTORMS WILL DEVELOP BY MID-AFTERNOON AND LAST INTO THE EVENING HOURS. MANY OF THESE STORMS WILL BE SEVERE...PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL ALSO EXISTS FOR TORNADOES...A FEW OF WHICH MAY BE LARGE AND PRODUCE LONG DAMAGE TRACKS. THE TIME FRAME FOR THE MOST INTENSE THUNDERSTORMS WILL BE FROM AROUND 2 PM UNTIL 8 PM. AFTER THAT...THE STORMS ARE EXPECTED TO EVOLVE INTO A SEVERE SQUALL LINE OVER THE EASTERN HALF OF THE AREA...PRODUCING MAINLY DAMAGING WINDS. MOST OF THE SEVERE WEATHER SHOULD MOVE EAST INTO INDIANA BY MIDNIGHT. TORRENTIAL RAINFALL WILL ACCOMPANY SOME OF THE STORMS. SINCE THE GROUND IS STILL SATURATED FROM PREVIOUS RAINFALL OVER SOUTHEASTERN ILLINOIS...FLASH FLOOD CONDITIONS MAY RETURN TO THAT PORTION OF THE AREA IN ADDITION TO THE SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DISTURBANCE IN THE UPPER ATMOSPHERE WILL LINGER OVER THE GREAT LAKES MONDAY THROUGH WEDNESDAY...LEADING TO A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT FROM AROUND 2 PM UNTIL MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BYRD
In the hours before
Local storm report, May 30, 4:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
456 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 5 NE MORTON 40.66N 89.40W
05/30/2004 TAZEWELL IL EMERGENCY MNGR
&&
GEELHARTLocal storm report, May 30, 5:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
500 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 S METAMORA 40.76N 89.36W
05/30/2004 0.75 INCH WOODFORD IL AMATEUR RADIO
&&
GEELHARTLocal storm report, May 30, 5:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG RUSHVILLE 40.12N 90.57W
05/30/2004 SCHUYLER IL LAW ENFORCEMENT
3 SMALL TREES DOWN. REPORTED BY SHERIFF.
0505 PM HAIL GREENVIEW 40.08N 89.74W
05/30/2004 1.00 INCH MENARD IL AMATEUR RADIO
REPORTED BY ESDA.
&&
GEELHARTLocal storm report, May 30, 5:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
510 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL EUREKA 40.72N 89.28W
05/30/2004 2.75 INCH WOODFORD IL AMATEUR RADIO
BASEBALL SIZE HAIL.
&&
GEELHARTLocal storm report, May 30, 5:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
517 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD GILSON 40.87N 90.20W
05/30/2004 KNOX IL LAW ENFORCEMENT
ON IL-97 AND COUNTY ROAD 5. FROM SHERIFF.
0445 PM TORNADO 4 SW SECOR 40.70N 89.19W
05/30/2004 WOODFORD IL AMATEUR RADIO
&&
GEELHARTLocal storm report, May 30, 5:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 ENE METAMORA 40.81N 89.31W
05/30/2004 1.75 INCH WOODFORD IL AMATEUR RADIO
GOLFBALL SIZE HAIL.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:51 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 39 min |
| May 30, 9:01 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 44 min |
| May 30, 9:06 AM CDT | Flash Flood Warning | ILX | Knox, Stark | 6 hr |
| May 30, 9:27 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 48 min |
| May 30, 9:34 AM CDT | Flash Flood Warning | ILX | Peoria, Tazewell | 6 hr |
| May 30, 9:46 AM CDT | Tornado Warning | ILX | Tazewell, Woodford | 59 min |
| May 30, 9:52 AM CDT | Flash Flood Warning | ILX | Marshall, Woodford | 6 hr |
| May 30, 10:27 AM CDT | Flash Flood Warning | ILX | McLean | 6 hr |
| May 30, 11:06 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 39 min |
| May 30, 11:10 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon | 50 min |
| May 30, 3:45 PM CDT | Tornado Warning | ILX | Fulton, Knox | 60 min |
| May 30, 4:09 PM CDT | Tornado Warning | ILX | Schuyler | 66 min |
| May 30, 4:21 PM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| May 30, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 62 min |
| May 30, 4:29 PM CDT | Tornado Warning | ILX | Peoria, Stark | 61 min |
| May 30, 4:34 PM CDT | Flash Flood Warning | ILX | Fulton, Schuyler | 6 hr |
| May 30, 4:36 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 54 min |
| May 30, 4:40 PM CDT | Flash Flood Warning | ILX | Peoria, Stark | 6 hr |
| May 30, 4:43 PM CDT | Tornado Warning | ILX | Fulton, Knox | 62 min |
| May 30, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 56 min |
| May 30, 4:59 PM CDT | Tornado Warning | ILX | Cass, Mason | 61 min |
| May 30, 5:06 PM CDT | Tornado Warning | ILX | Shelby | 54 min |
| May 30, 5:10 PM CDT | Tornado Warning | ILX | Marshall | 65 min |
| May 30, 5:19 PM CDT | Tornado Warning | ILX | Woodford | 56 min |
| May 30, 5:25 PM CDT | Tornado Warning | ILX | Clark, Crawford, Cumberland, Jasper | 65 min |
| May 30, 5:30 PM CDT | Flash Flood Warning | ILX | Tazewell | 6 hr |
| May 30, 5:31 PM CDT | Tornado Warning | ILX | Effingham, Logan, Shelby, Tazewell | 59 min |
| May 30, 5:34 PM CDT | Flash Flood Warning | ILX | Effingham, Shelby | 6 hr |
| May 30, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 65 min |
| May 30, 5:44 PM CDT | Tornado Warning | ILX | Logan, Tazewell | 46 min |
| May 30, 5:54 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 51 min |
| May 30, 6:03 PM CDT | Tornado Warning | ILX | McLean | 57 min |
| May 30, 6:09 PM CDT | Tornado Warning | ILX | Edgar | 66 min |
| May 30, 6:12 PM CDT | Tornado Warning | ILX | DeWitt | 63 min |
| May 30, 6:16 PM CDT | Tornado Warning | ILX | Coles | 59 min |
| May 30, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 69 min |
| May 30, 6:24 PM CDT | Tornado Warning | ILX | Cumberland, Effingham, Jasper | 66 min |
| May 30, 6:36 PM CDT | Tornado Warning | ILX | Clark | 54 min |
| May 30, 6:49 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 56 min |
| May 30, 6:57 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 63 min |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.